Admissible and minimax estimation of the parameter n in the binomial distribution

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

3 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)451-466
Journal / PublicationJournal of Statistical Planning and Inference
Issue number2
Publication statusPublished - 1 May 2003


In this paper, the problem of estimating the parameter n of the binomial distribution is considered under the assumption of both infinite and finite parameter spaces. A class of estimators, which include as a special case Sadooghi-Alvandi's [Ann. Statist. 14 (1986) 1634] estimator is considered; and the necessary and sufficient conditions for this class of estimators to be admissible are obtained, along with a new proof on the admissibility of Sadooghi-Alvandi's estimator. Furthermore, the minimax property of some estimators is investigated. © 2002 Elsevier Science B.V. All rights reserved.

Research Area(s)

  • Admissibility, Binomial distribution, Minimaxity, Number of trials, Quadratic loss